MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 SYSTEM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK 360 SYSTEM; PLATE, FIXATION, BONE
Catalog Number 74-0004
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an initial sternal fixation procedure, a fixation system was used to approximate the patient¿s sternum.Three plates and multiple screws were implanted, with one plate placed in the manubrium, another in the sternal body, and a third in the distal body.During implantation, the tower of the middle plate was dislodged but reattached before achieving the desired compression and locking the crimp in the middle plate.The patient later underwent reoperation due to sternal dehiscence approximately one (1) week later.Upon incision, the middle plate was found fractured along the sternotomy line, the band appeared buckled, the proximal plate exhibited screw pull-out, and the distal plate showed band pull-through on the bone.All hardware was removed, and the sternum was reclosed using double wires and additional plates.The patient is expected to recover fully.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event.Associated reports are available for the applicable concomitant products below in the d10 narrative.D10: concomitant medical products, part (lot): unknown 360 screw (unknown).Associated product information: unknown 360 screws (unknown); quantity (b)(4).The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.The reported event is confirmed, based on provided photos.No product was returned.A visual inspection was conducted on the customer-provided pictures.When zoomed in a clear fracture of the plate occurred both on the top and the bottom of the plate.A determination cannot be made as to what caused the plate to fracture.A review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STERNALOCK 360 SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21148343
Report Number0001032347-2025-00013
Device Sequence Number21147917
Product Code HRS
UDI-Device Identifier00888233026604
UDI-Public(01)00888233026604(17)280716(10)66108149
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number74-0004
Device Lot Number66108149
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale